Oklahoma, 2006Hail and Damaging Winds in Oklahoma, July 13, 2006
July 13, 2006 · NWS TSA · 4 events in 3 counties and zones
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- $150,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 2:18 PM CST, 49 minutes earlier.
Area forecast discussion, Jul 13, 2:18 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 13 2006
.DISCUSSION...
MAIN ISSUE WILL BE HEAT THROUGH MOST OF THE 7 DAY PERIOD...BUT
WILL NEED TO KEEP A CLOSE EYE ON MCS DEVELOPMENT TO OUR NORTH
LATER TONIGHT.
AT PRESENT AN MCV CONTINUES TO SLED ACROSS EASTERN OK AND HAS BEEN
GENERATING SHOWERS AND STORMS MAINLY ALONG ITS SOUTHERN PERIPHERY.
AS THIS FEATURE CONTINUES TO TRACK EAST IT MAY RESULT IN A FEW
STORMS OVER NW ARKANSAS EARLY THIS EVENING AND HAVE INCLUDED SOME
MINIMAL EVENING POPS THERE. ALSO...STRONG STORMS DEVELOPING ACROSS
EASTERN NEBRASKA WILL EVENTUALLY DEVELOP INTO A FORWARD PROPAGATING
MCS WHICH WILL MAKE A RUN AT PORTIONS OF NE OKLAHOMA AND NW
ARKANSAS LATE TONIGHT. WHILE THE MCS WILL WEAKEN AS IT MOVES TO
THE SOUTH...IT LOOKS ALMOST CERTAIN THAT AREAS ALONG KS BORDER
WILL SEE SOME RAINFALL AND HAVE GONE ABOVE MAV POPS FROM ABOUT
TULSA NORTH.
TEMPERATURES FOR FRIDAY WILL BE HIGHLY DEPENDANT ON EVENTUAL
PROGRESS OF MCS AND CLOUD COVER MAY INHIBIT AFTERNOON HIGHS SOME TO
THE NORTH OF I-40...OR NOT IF IT CLEARS EARLY ENOUGH. RECENT RAINS
WILL ALSO KEEP HIGH TEMPS DOWN SLIGHTLY THE NEXT DAY OR TWO IN AND
AROUND TULSA. HEAT INDICES OF 105+ CERTAIN TO THE SOUTH THE NEXT
FEW DAYS AND HAVE GONE AHEAD AND ISSUED AN EXCESSIVE HEAT WARNING
DUE TO THE EXPECTED DURATION. OVERNIGHT LOW CRITERIA WILL BE
MARGINAL. OPTED FOR A WATCH FOR NE OKLAHOMA DUE TO UNCERTAINTY
OF TEMPS FRIDAY...BUT BY THE WEEKEND THE UPPER RIDGE WILL BE
CENTERED OVERHEAD AND DAYTIME HEAT INDICES SHOULD MEET CRITERIA.
RIDGE AXIS SHIFTS FARTHER NORTH BY TUESDAY AND UPPER WINDS TAKE
IN A MORE EASTERLY COMPONENT. TEMPS SHOULD MODIFY SLIGHTLY AS A
RESULT AND TREND BELOW EXCESSIVE HEAT VALUES. THIS ALSO COULD OPEN
THE DOOR FOR ISOLATED AFTERNOON CONVECTION OVER THE TERRAIN AREAS
WITH COOLER MID LEVEL TEMPS...BUT WILL KEEP EXTENDED DRY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 98 76 99 / 60 10 10 10
FSM 73 99 76 100 / 20 30 20 10
MLC 77 103 77 103 / 10 20 20 10
BVO 70 99 72 100 / 70 10 10 10
FYV 73 95 72 97 / 30 30 20 0
BYV 72 95 72 95 / 30 30 10 0
MKO 73 97 75 100 / 30 20 20 10
MIO 73 98 73 99 / 60 30 10 0
F10 75 100 76 102 / 30 20 20 10
HHW 78 103 78 102 / 10 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 1 PM FRIDAY TO 7 PM MONDAY FOR
OKZ049-OKZ053-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072.
AR...EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 14Hazardous weather outlook, Jul 13, 12:02 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT THU JUL 13 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT THU JUL 13 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MAINLY AFTER MIDNIGHT.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON WITH A
SMALL RISK OF DAMAGING DOWNBURST WINDS WITH THE STRONGEST STORMS.
MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND EVENING FROM NORTHERN KANSAS INTO SOUTHEAST
NEBRASKA. THESE STORMS WILL ADVANCE SOUTH OVERNIGHT AND ARE LIKELY
TO MOVE AT LEAST AS FAR SOUTH AS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS BEFORE WEAKENING LATE TONIGHT. DAMAGING WINDS TO 70 MILES
AN HOUR WILL BE POSSIBLE WITH THESE STORMS.
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN SOUTHEAST
OKLAHOMA THIS AFTERNOON WITH HEAT INDICES APPROACHING 105 IN SOME
PLACES FOR A COUPLE HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED....ESPECIALLY AFTER MIDNIGHT
TONIGHT IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY THOUGH CHANCES WILL
CONTINUE TO DECREASE INTO THE WEEKEND. CONCERNS ARE INCREASING
FOR A PROLONGED PERIOD OF AFTERNOON HEAT INDICES ABOVE 105
DEGREES...ALONG WITH WARM OVERNIGHT LOW TEMPERATURES. THESE
CONDITIONS WILL BE CLOSELY MONITORED AND DANGEROUS HEAT RELATED
ADVISORIES OR WARNINGS MAY BE REQUIRED.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED IMPACTS ARE POSSIBLE...AND LATER FORECASTS
SHOULD BE CLOSELY MONITORED FOR ASSOCIATED WARNINGS OR ADVISORIES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jul 13, 9:10 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 S RED OAK 34.92N 95.08W
07/12/2006 LATIMER OK PUBLIC
LARGE TREE LIMBS DOWN
0634 PM TSTM WND DMG KEOTA 35.26N 94.92W
07/12/2006 HASKELL OK PUBLIC
A FEW LARGE TREES DOWN
0704 PM TSTM WND DMG 2 E SPIRO 35.24N 94.58W
07/12/2006 LE FLORE OK LAW ENFORCEMENT
LARGE TREE LIMBS DOWN
&&
RBDLocal storm report, Jul 13, 12:06 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 10 NNE OKESA 36.85N 96.07W
07/11/2006 OSAGE OK PUBLIC
LARGE TREE LIMBS DOWN
1020 PM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
07/11/2006 WASHINGTON OK EMERGENCY MNGR
TREES DOWN
1026 PM TSTM WND GST 7 W NOWATA 36.70N 95.76W
07/11/2006 E60.00 MPH NOWATA OK PUBLIC
&&
RBDLocal storm report, Jul 13, 12:24 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG PROCTOR 35.97N 94.78W
07/10/2006 ADAIR OK PUBLIC
LARGE TREE LIMB DOWN...BLOCKING ROADWAY.
&&
NMKLocal storm report, Jul 13, 12:30 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 9 WSW OKMULGEE 35.57N 96.11W
07/10/2006 OKMULGEE OK PUBLIC
TOPS OF TREES 6 TO 8 INCHES IN DIAMETER BLOWN
DOWN...ALONG WITH OTHER TREE LIMBS IN OKMULGEE STATE
PARK.
&&
NMKLocal storm report, Jul 13, 12:44 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 2 NE SPERRY 36.32N 95.97W
07/10/2006 TULSA OK PUBLIC
NUMEROUS TREES AND TREE LIMBS DOWN BETWEEN HWYS 11 AND 75
AND BETWEEN 96TH AND 116TH STREETS NORTH.
&&
NMKThunderstorm Wind, Pittsburg
- When
- July 13, 3:07 PM CST
- Where
- Pittsburg County, 5 mi E of Blocker
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.067, -95.483
Thunderstorm winds estimated at 70 miles an hour destroyed a barn, snapped power poles and blew a tree down onto a house.
Hail, Pittsburg
- When
- July 13, 3:07 PM CST
- Where
- Pittsburg County, 5 mi E of Blocker
- Measured
- 1.75 in hail
- Crop damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.067, -95.483
Golfball size hail destroyed 700 acres of corn and 100 acres of soybeans.
Thunderstorm Wind, Latimer
- When
- July 13, 3:38 PM CST
- Where
- Latimer County, Wilburton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.917, -95.317
Thunderstorm winds estimated at 70 miles an hour blew the canopy off a gas station and blew down numerous trees.
Thunderstorm Wind, Le Flore
- When
- July 13, 4:20 PM CST
- Where
- Le Flore County, 2 mi S of Heavener
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.850, -94.600
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 13 to 21, 20064 deaths · 437 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 13, 2006$8.0 million · 3 in hail · 27 events
- Heat in Mississippi, July 13, 20061 death · 1 event
- Flood in Ohio, July 13 to 15, 20061 death · 1 event
- Hail in Kansas, July 13, 2006$3.3 million · 3 in hail · 3 events
- Hail and Damaging Winds in North Carolina, July 13, 2006$1.5 million · 65 kt wind · 10 events
- Flash Flooding in West Virginia, July 13, 2006$907,000 · 3 events
- Hail and Damaging Winds in Iowa, July 13, 2006$95,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Kansas, July 13, 2006$100,000 · 1.75 in hail · 14 events
- Damaging Winds and Lightning Strike in Virginia, July 13, 2006$96,000 · 65 kt wind · 12 events
- Flash Flood and Hail in North Carolina, July 13, 2006$100,000 · 50 kt wind · 10 events
- Flash Flood and Hail in Minnesota, July 13 to 14, 20061.25 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522173, 5522174, 5522175, 5522176.